MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (EA); NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (EA); NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917316
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.
 
Event or Problem Description
Customer called stating that once the ez-io needle was inserted they were unable to remove the stylet.They removed the entire needle and used another needle to complete the procedure.Patient is fine.
 
Additional Manufacturer Narrative
(b)(4).For products manufactured by a third-party supplier, a review of the certificate of compliance is considered equivalent and can be performed in lieu of a dhr review.A review of the certificate of compliance was performed with no findings available.The customer returned one 9001-vc-001 ez-io 25 mm needle set for investigation.The needle set was returned opened and inside a safety needle vise.No original packaging or other components were returned.Visual inspection revealed that the needle set appeared typical.Dimensional inspection was not required as the device passed functional inspection and there were no defects or anomalies observed.Functional inspection was performed by attempting to manually screw apart the stylet hub from the cannula hub.The stylet was easily able to be unscrewed and removed from the cannula.The stylet was replaced into the cannula and multiple removal attempts were completed with the same results.There were no difficulties observed during the removal of the stylet from the cannula.The complaint cannot be confirmed.The ifu provided with this kit (8087a) was reviewed as part of this complaint investigation.The ifu states, "stabilize needle set hub, disconnect ez-io power driver, and remove stylet." the certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements and specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso iso13485:2003.A review of the certificate of compliance found that the needle set passed all the release criteria.The device was released in may 2020 and is approximately 2 years old.Corrective actions are not required at this time as the complaint cannot be confirmed.There were no defects or anomalies found with the returned needle set.The complaint of a tight needle stylet cannot be confirmed.The needle set was returned opened and inside a safety needle vise.Visual inspection revealed that the needle set appeared typical.Functional inspection was performed by attempting to manually screw apart the stylet hub from the cannula hub.The stylet was easily able to be unscrewed and removed from the cannula.The stylet was replaced into the cannula and multiple removal attempts were completed with the same results.There were no difficulties observed during the removal of the stylet from the cannula.No defects or anomalies were found with the returned device.A review of the certificate of compliance found that the needle set passed all the release criteria.Therefore, the complaint cannot be confirmed as there was no problem found with the needle set.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
EZ-IO 25MM NEEDLE (EA)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13956687
Report Number3011137372-2022-00058
Device Sequence Number4271527
Product Code FMI
UDI-Device Identifier10801902170320
UDI-Public10801902170320
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K091140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN917316
Device Catalogue Number9001-VC-001
Device Lot Number6948640
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown